MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 27IN 4-0 S/A BB; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 27IN 4-0 S/A BB; SUTURE, SURGICAL, ABSORBABLE
Model Number D8350
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Attempts are being made to receive a device for evaluation.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: was the surgery completed successfully? no further information is available.What is the current condition of the patient? no further information is available.What was used to complete the procedure? no further information is available.How many of the total quantity were actually involved for the reported issue? no further information is available.2nd device return follow up.We regularly contact with sales rep about the device returning.No further information will be provided.
 
Event or Problem Description
It was reported that the patient underwent an unknown chest/thoracic surgery on (b)(6) 2020 and the suture was used.During the procedure, the suture was broken during use in the thoracic cavity.There were no patient consequences reported.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 04/22/2020.Additional information received: the suture was detached from the needle easily.It was not a control release needle.The suture was not broken.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 5/13/2020 additional information: d10, h4 additional h3 investigation summary: it was reported pull off - suture needle.One empty open labeled winding former and a needle of product code d8350, lot phk651 was received for analysis.During the visual inspection of the needle, the swage and attachment area were as expected and remnant of the suture was noted into the barrel hole and marks were observed on the edge of the needle that appears to be by the use of a surgical instrument.In addition, the suture was not returned for evaluation.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the sample condition the assignable of the performance pull off suture needle, suggest an improper handling of the sample.Additional h3 investigation summary: it was reported pull off - suture needle.Unopened samples of product code d8350, lot phk651 were received for analysis.During the visual inspection of the samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples, no performance pull off suture needle was found, and the tested samples met the finished goods requirements.

Brand Name
PDSII VIO 27IN 4-0 S/A BB
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9900297
Report Number2210968-2020-02452
Device Sequence Number16738653
Product Code NEW
UDI-Device Identifier10705031029941
UDI-Public10705031029941
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberD8350
Device Catalogue NumberD8350
Device Lot NumberPHK651
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2020
Initial Date Received by Manufacturer 03/03/2020
Supplement Date Received by Manufacturer03/31/2020
05/08/2020
Initial Report FDA Received Date03/30/2020
Supplement Report FDA Received Date04/22/2020
05/13/2020
Patient Sequence Number1